[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1977

Ophthalmic Sulfonamide-Induced Stevens-Johnson Syndrome

Author Affiliations

Astoria, NY

Arch Dermatol. 1977;113(2):235-236. doi:10.1001/archderm.1977.01640020107025
Abstract

To the Editor.—  A case of StevensJohnson syndrome from the ophthalmic use of sulfacetamide sodium was presented by Gottschalk and Stone (112:513,1976) and believed by them to be the first such reported case.I wish to submit a brief and belated report of a case of Stevens-Johnson syndrome that occurred in 1970 and was apparently due to the combined effect of an intermediate-dosage sulfonamide and sodium sulfacetamide. An ophthalmologist requested an emergency consultation in his office for a patient whom he was examining for the first time and who was in pain and incapable of walking because of his general condition and a "painful condition affecting his eyes."

Report of a Case.—  The patient, a 73-year-old man, was obviously having a toxic reaction. His daughter stated that her father never reacted adversely to any orally or parenterally administered or topically applied medication. In January 1970 the patient had been operated

First Page Preview View Large
First page PDF preview
First page PDF preview
×